Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 9, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Dec 5, 2007, 3:15 PM CST for 8 counties in Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Dec 6, 2007, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2007, 3:15 PM CST (21:15 UTC)
- In effect from
- Dec 6, 2007, 12:00 PM CST
- Expired
- Dec 6, 2007, 11:46 PM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 052115 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 315 PM CST WED DEC 5 2007 ...SNOW RETURNS TO THE REGION BY THURSDAY AFTERNOON... .A DISTURBANCE IN THE UPPER ATMOSPHERE WILL MOVE OUT OF THE PLAINS AND ACROSS THE REGION THURSDAY AFTERNOON AND EVENING. ACCUMULATING SNOWS WILL RESULT...WITH THE MOST FAVORABLE TIME LOCALLY BETWEEN 3 AND 9 PM. MOST AREAS CAN EXPECT AT LEAST AN INCH OR TWO...WHILE FARTHER SOUTH ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN...AMOUNTS OF 3 TO 4 INCHES ARE MORE LIKELY. THE SYSTEM WILL SHIFT EAST OVERNIGHT THURSDAY...TAKING THE SNOW WITH IT. IAZ008>011-018-019-029-030-WIZ054-055-061-060515- /O.NEW.KARX.SN.Y.0009.071206T1800Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 315 PM CST WED DEC 5 2007 ...SNOW ADVISORY IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. SNOW WILL START TO SPREAD INTO NORTHEAST IOWA AFTER THE NOON HOUR...ADVANCING EAST OF THE MISSISSIPPI RIVER AFTER 3 PM. SNOW WILL PERSIST INTO THE EARLY EVENING HOURS...WITH THE BULK OF THE ACCUMULATING SNOWS EXITING TO THE EAST BY MIDNIGHT. SNOW TOTALS OF 3 TO 4 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RIECK WEATHER.GOV/LACROSSE
8 follow-up statements
000 WWUS43 KARX 060323 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 923 PM CST WED DEC 5 2007 ...ACCUMULATING SNOW RETURNS THURSDAY AFTERNOON AND EVENING... .MORE ACCUMULATING SNOW WILL ARRIVE ON THURSDAY AFTERNOON...AND WILL LINGER INTO THURSDAY EVENING WITH ROAD CONDITIONS EXPECTED TO RAPIDLY DETERIORATE WITH THE ONSET OF THE SNOW. LOW PRESSURE WILL SHIFT EAST THROUGH THE REGION ON THURSDAY AND WILL BE RESPONSIBLE FOR AN EXPANDING AREA OF LIGHT TO MODERATE SNOW OVER MUCH OF THE UPPER MISSISSIPPI RIVER VALLEY. SOME OF THE SNOWFALL RATES MAY BE RATHER HEAVY OVER IOWA...AND ADJACENT PORTIONS OF SOUTHWEST WISCONSIN. A SNOW ADVISORY REMAINS IN EFFECT FOR NORTHEAST IOWA AND ADJACENT PORTIONS OF SOUTHWEST WISCONSIN THURSDAY AFTERNOON AND EVENING. SNOW SHOULD BEGIN BY EARLY TO MID AFTERNOON ON THURSDAY...AND WILL QUICKLY BECOME MODERATE OR EVEN BRIEFLY HEAVY IN INTENSITY DURING THE LATE AFTERNOON HOURS INTO THE EARLY EVENING. SNOW WILL RAPIDLY TAPER OFF IN THE MID TO LATE EVENING HOURS. ACCUMULATIONS IN THE SNOW ADVISORY AREA ARE EXPECTED TO RANGE FROM 3 TO 4 INCHES. AN ISOLATED 5 INCH AMOUNT WILL BE POSSIBLE IN THE FAR SOUTHERN PORTIONS OF THE SNOW ADVISORY AREA. IAZ008>011-018-019-029-030-WIZ054-055-061-061130- /O.CON.KARX.SN.Y.0009.071206T1800Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 923 PM CST WED DEC 5 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 12 PM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT. SNOW WILL SPREAD INTO THE SNOW ADVISORY AREA BY THE EARLY TO MIDDLE AFTERNOON HOURS...AND REACH ITS PEAK INTENSITY FROM THE LATE AFTERNOON THROUGH EARLY EVENING HOURS. SOME PERIODS OF MODERATE OR EVEN HEAVY SNOW ARE POSSIBLE. SNOW SHOULD TAPER OFF BY THE MIDDLE TO LATE EVENING HOURS. ROADS CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE AS THE SNOW MOVES IN...WITH VISIBILITIES IN FALLING SNOW DOWN BELOW A MILE. SNOWFALL AMOUNTS FROM 3 TO 4 INCHES ARE EXPECTED...WITH AN OUTSIDE CHANCE AT 5 INCHES FOR A FEW LOCATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 060952 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 352 AM CST THU DEC 6 2007 ...ACCUMULATING SNOW RETURNS THIS AFTERNOON AND EVENING... .A FAST MOVING WEATHER SYSTEM WILL BRING ANOTHER ROUND OF ACCUMULATING SNOW TO THE AREA THIS AFTERNOON AND EVENING. SNOW WILL SPREAD INTO NORTHEAST IOWA BY EARLY AFTERNOON AND INTO SOUTHWEST WISCONSIN DURING THE MID AFTERNOON HOURS. MODERATE SNOW IS LIKELY DURING THE PEAK OF THE STORM FROM LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. 2 TO 4 INCHES IS EXPECTED ACROSS THE ADVISORY AREA. IAZ008>011-018-019-029-030-WIZ054-055-061-061800- /O.CON.KARX.SN.Y.0009.071206T1800Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 352 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. SNOW WILL SPREAD INTO THE SNOW ADVISORY AREA BY THE EARLY TO MIDDLE AFTERNOON HOURS TODAY...AND REACH ITS PEAK INTENSITY FROM THE LATE AFTERNOON THROUGH EARLY EVENING HOURS. SOME PERIODS OF MODERATE SNOW ARE POSSIBLE. SNOW SHOULD TAPER OFF BY THE MIDDLE TO LATE EVENING HOURS. ROADS CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE AS THE SNOW MOVES IN...WITH VISIBILITIES IN FALLING SNOW DOWN BELOW A MILE. SNOWFALL AMOUNTS FROM 2 TO 4 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ RABERDING WEATHER.GOV/LACROSSE
000 WWUS43 KARX 061720 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1120 AM CST THU DEC 6 2007 ...ACCUMULATING SNOW WILL FALL ACROSS THE AREA THIS AFTERNOON AND EVENING... .A FAST MOVING LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF ACCUMULATING SNOW TO THE AREA THIS AFTERNOON AND EVENING. SNOW WILL SPREAD INTO NORTHEAST IOWA BY EARLY AFTERNOON AND INTO SOUTHWEST WISCONSIN DURING THE MID TO LATE AFTERNOON HOURS. ACCUMULATING SNOW IS LIKELY FROM LATE THIS AFTERNOON INTO THE EVENING. TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED BY MIDNIGHT TONIGHT. IAZ008>011-018-019-029-030-WIZ054-055-061-070130- /O.CON.KARX.SN.Y.0009.071206T1800Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1120 AM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ACCUMULATING SNOW WILL MOVE INTO NORTHEAST IOWA MAINLY AFTER 3 PM THIS AFTERNOON...AND THEN SPREAD EAST INTO SOUTHWEST WISCONSIN AROUND 5 PM. ROADS CONDITIONS ARE EXPECTED TO RAPIDLY DETERIORATE AS THE SNOW MOVES IN...WITH VISIBILITIES IN FALLING SNOW DOWN BELOW A MILE. BY 6 PM...ONE TO TWO INCHES OF SNOW WILL LIKELY HAVE FALLEN WEST CRESCO TO DUBUQUE LINE. MEANWHILE TOTALS EAST OF THIS LINE WILL BE GENERALLY LESS THAN AN INCH. THE SNOW WILL CONTINUE ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THIS EVENING. TOTAL SNOWFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED BY MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE WEATHER.GOV/LACROSSE
000 WWUS43 KARX 062059 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 259 PM CST THU DEC 6 2007 ...ACCUMULATING SNOW WILL FALL ACROSS THE AREA THROUGH THIS EVENING... .ACCUMULATING SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN THROUGH 6 PM THIS AFTERNOON. THIS SNOW WILL THEN CONTINUE TO FALL THROUGH THE EVENING. THE SNOW IS BEING PRODUCED BY A LOW PRESSURE SYSTEM MOVING RAPIDLY EAST ACROSS IOWA. AS THIS SYSTEM PULLS AWAY FROM THE REGION DURING THE OVERNIGHT...THE SNOW WILL QUICKLY TAPER OFF TO FLURRIES. TOTAL SNOW ACCUMULATION OF TWO TO FOUR INCHES IS EXPECTED BY MIDNIGHT TONIGHT. IAZ008>011-018-019-029-030-WIZ054-055-061-070500- /O.CON.KARX.SN.Y.0009.000000T0000Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 259 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ACCUMULATING SNOW WILL CONTINUE TO SPREAD ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN LATE THIS AFTERNOON...AND THEN CONTINUE TO FALL ACROSS THIS AREA THIS EVENING. THIS SNOW WILL LIKELY REDUCE VISIBILITIES TO LESS THAN A HALF MILE AT TIMES BETWEEN 5 PM AND 10 PM. SNOW ACCUMULATIONS WILL LIKELY RANGE FROM A HALF TO ONE INCH AN HOUR. THESE SNOW RATES WILL LIKELY PRODUCE HAZARDOUS DRIVING CONDITIONS. BETWEEN 3 PM AND 6 PM...ONE TO TWO INCHES OF SNOW WILL LIKELY FALL. THE HIGHEST SNOW TOTALS WILL BE FOUND WEST OF A CRESCO TO DUBUQUE LINE. BY MIDNIGHT...STORM TOTALS WILL RANGE FROM TWO TO FOUR INCHES ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BOYNE WEATHER.GOV/LACROSSE
000 WWUS43 KARX 062253 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 453 PM CST THU DEC 6 2007 ...SNOW TO INCREASE IN INTENSITY THROUGH EARLY EVENING... .LIGHT TO MODERATE SNOW HAS OVERSPREAD THE AREA AND WILL CONTINUE TO EXPAND IN COVERAGE AND INTENSITY THROUGH EARLY EVENING. IMPACTS OF THIS SNOW WILL BE VISIBILITIES REDUCED TO BELOW A HALF MILE AT TIMES IN FALLING SNOW...RAPIDLY DETERIORATING ROAD CONDITIONS...AND SNOWFALL RATES FROM A HALF INCH PER HOUR...TO AN INCH PER HOUR IN THE HEAVIER BANDS OF SNOW. ACCUMULATIONS HAVE RANGED FROM A DUSTING TO BETWEEN 1 AND 2 INCHES THUS FAR...AND TOTALS WILL INCREASE AS THE PERIOD OF HEAVIEST SNOW MOVES THROUGH THE AREA THROUGH 9 AM. A SNOW ADVISORY REMAINS IN EFFECT FOR ALL OF NORTHEAST IOWA AND ADJACENT PORTIONS OF EXTREME SOUTHWEST WISCONSIN THROUGH MIDNIGHT. SNOW WILL CONTINUE THROUGH THE EVENING HOURS...AND WILL BEGIN TO TAPER OFF LATE IN THE EVENING TOWARD MIDNIGHT. STORM TOTAL SNOWFALL IS EXPECTED TO BE IN THE 3 TO 4 INCH RANGE. THERE IS A SMALL THREAT OF FREEZING DRIZZLE AS THE SNOW COMES TO AN END...BUT THE DURATION OF ANY FREEZING PRECIPITATION WOULD BE VERY SMALL...AND ICE ACCUMULATIONS FROM GLAZING WOULD BE MINOR. IAZ008>011-018-019-029-030-WIZ054-055-061-070600- /O.CON.KARX.SN.Y.0009.000000T0000Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 453 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT LIGHT TO MODERATE SNOW...WITH A BRIEF PERIOD OF HEAVY SNOW...TO CONTINUE THROUGH MUCH OF THE EVENING HOURS IN THE SNOW ADVISORY AREA. SNOWFALL RATES WILL RANGE FROM A HALF INCH...TO AN INCH PER HOUR. TOTAL SNOWFALL ACCUMULATIONS BY THE TIME THE SNOW TAPERS OFF LATER THIS EVENING WILL RANGE FROM 3 TO 4 INCHES OVER MUCH OF THE ADVISORY AREA. VISIBILITIES IN FALLING SNOW MAY DROP BELOW A HALF MILE AT TIMES. SIGNIFICANT WIND IS NOT EXPECTED...THUS BLOWING AND DRIFTING IS NOT EXPECTED TO POSE A PROBLEM. A BRIEF PERIOD OF FREEZING DRIZZLE MAY ALSO BE POSSIBLE AS THE SNOW COMES TO AN END...BUT ANY ICE ACCUMULATION WOULD BE VERY MINOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 070148 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 748 PM CST THU DEC 6 2007 ...SNOW CONTINUES EARLY THIS EVENING... .A LARGE AREA OF LIGHT TO MODERATE SNOW CONTINUES TO SHIFT EAST ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN...AND PORTIONS OF SOUTHEAST MINNESOTA. OBSERVERS AND LAW ENFORCEMENT INDICATE A POWDERY SNOW WAS FALLING AT A MODERATE CLIP THIS EVENING OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN...WITH AMOUNTS RANGING FROM 1 TO 2 INCHES...WITH A FEW LOCALLY HIGHER AMOUNTS. A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR NORTHEAST IOWA INTO AREAS OF EXTREME SOUTHWEST WISCONSIN. SNOW WILL CONTINUE OVER THE ADVISORY AREA THROUGH 10 OR 11 PM...THEN TAPER OFF FROM WEST TO EAST BY MIDNIGHT OR 1 AM. AN ADDITIONAL 1 TO 2 INCHES OF SNOW ARE POSSIBLE FOR MUCH OF NORTHEAST IOWA...ESPECIALLY EAST OF DECORAH AND WEST UNION INTO ADJACENT AREAS OF SOUTHWEST WISCONSIN. WEST OF THIS LINE...ABOUT AN INCH OR SO IS EXPECTED TO FALL YET THIS EVENING. A BRIEF PERIOD OF FREEZING DRIZZLE MAY OCCUR AS THE SNOW ENDS...BUT NO SIGNIFICANT GLAZING IS EXPECTED. TOTAL SNOWFALL IN THE ADVISORY AREA IS EXPECTED TO RANGE FROM AROUND 2 INCHES...UP TO 4 INCHES FOR A FEW LOCATIONS. THE POWDERY SNOW...AND WINDS TO 15 MILES PER HOUR...MAY BRINGS SOME GROUND DRIFTING IN OPEN AREAS. IAZ008>011-018-019-029-030-WIZ054-055-061-070600- /O.CON.KARX.SN.Y.0009.000000T0000Z-071207T0600Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 748 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT LIGHT TO MODERATE SNOW TO CONTINUE THROUGH 11 PM FOR MUCH OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN...ESPECIALLY EAST OF A LINE FROM DECORAH TO WEST UNION...WHERE ANOTHER 1 TO 2 INCHES OF SNOW WILL FALL. WEST OF THIS LINE...SNOW WILL BEGIN TO TAPER OFF THROUGH 10 PM WITH IMPROVING VISIBILITIES...AND AN INCH OR LESS OF ADDITIONAL SNOW ACCUMULATION. TOTAL SNOWFALL ACCUMULATION BY THE TIME THE SNOW ENDS JUST AFTER MIDNIGHT IN ALL AREAS WILL RANGE FROM 2 TO 4 INCHES. A BRIEF PERIOD OF FREEZING DRIZZLE IS POSSIBLE AS THE SNOW COMES TO AN END...BUT SIGNIFICANT ICING IS NOT ANTICIPATED. FOR THE REST OF THE EVENING...BE PREPARED FOR VISIBILITIES RANGING FROM 1 TO 2 MILES IN FALLING SNOW...AND SNOWFALL RATES AROUND A HALF AN INCH PER HOUR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 070316 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 916 PM CST THU DEC 6 2007 ...SNOW WINDING DOWN FOR PARTS OF THE AREA... .SNOW WAS COMING TO AN END THIS EVENING OVER PORTIONS OF NORTHEASTERN IOWA WHICH HAD BEEN UNDER A SNOW ADVISORY. FOR AREAS WEST OF A CRESCO TO NEW HAMPTON LINE...THE SNOW ADVISORY HAS BEEN CANCELLED AS SNOW HAS COME TO AN END. TO THE EAST OF THIS LINE...INTO SOUTHWEST WISCONSIN...LIGHT TO MODERATE SNOW CONTINUED AND WILL SLOWLY TAPER OFF FROM WEST TO EAST THROUGH MIDNIGHT OR A LITTLE AFTER. SNOW OBSERVERS AND LAW ENFORCEMENT INDICATE 1 TO 3 INCHES OF SNOW HAS FALLEN IN THE ADVISORY AREA...WITH THE LIKELIHOOD FOR ANOTHER INCH THROUGH MIDNIGHT IN THE REMAINING ADVISORY AREA. WINDS OF 15 MPH FROM THE SOUTH WAS CAUSING A LITTLE GROUND DRIFTING OF THE FINE POWDERY SNOW. THE REMAINING PORTION OF THE SNOW ADVISORY WILL LIKELY REMAIN VALID UNTIL IT EXPIRES AT MIDNIGHT...WITH VISIBILITIES IN FALLING SNOW FROM 1 TO 2 MILES...AND HOURLY SNOWFALL ACCUMULATIONS FROM A QUARTER TO A HALF AN INCH. THE POTENTIAL STILL EXISTS FOR A BRIEF PERIOD OF LIGHT FREEZING DRIZZLE OVERNIGHT ACROSS THE ENTIRE AREA. ICE ACCUMULATION VIA GLAZING IS NOT ANTICIPATED...HOWEVER. IAZ008-009-018-019-070430- /O.CAN.KARX.SN.Y.0009.000000T0000Z-071207T0600Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW- INCLUDING THE CITY OF...CHARLES CITY 916 PM CST THU DEC 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. SNOW HAS ENDED ACROSS THE AREA. ANYWHERE FROM 1 TO 3 INCHES OF SNOW FELL ACROSS THIS AREA FROM THIS AFTERNOON INTO THIS EVENING. GROUND DRIFTING HAS BEEN REPORTED...AND MAY CONTINUE FOR ANOTHER FEW HOURS. THE POTENTIAL STILL EXISTS FOR A BRIEF PERIOD OF LIGHT FREEZING DRIZZLE OVERNIGHT ACROSS THE ENTIRE AREA. ICE ACCUMULATION VIA GLAZING IS NOT ANTICIPATED...HOWEVER. $$ IAZ010-011-029-030-WIZ054-055-061-070600- /O.CON.KARX.SN.Y.0009.000000T0000Z-071207T0600Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 916 PM CST THU DEC 6 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. EXPECT LIGHT TO MODERATE SNOW TO CONTINUE THROUGH MIDNIGHT FOR AREAS EAST OF A LINE FROM DECORAH TO ELKADER...WHERE ANOTHER INCH OF SNOW WILL FALL. SNOW WILL TAPER OFF THROUGH THIS TIME PERIOD...WITH INTENSITIES AND COVERAGE SLOWLY DIMINISHING. TOTAL SNOWFALL ACCUMULATION BY THE TIME THE SNOW ENDS JUST AFTER MIDNIGHT IN ALL AREAS WILL RANGE FROM 2 TO 4 INCHES. A BRIEF PERIOD OF FREEZING DRIZZLE IS POSSIBLE AS THE SNOW COMES TO AN END...BUT SIGNIFICANT ICING IS NOT ANTICIPATED. UNTIL MIDNIGHT...BE PREPARED FOR VISIBILITIES RANGING FROM 1 TO 2 MILES IN FALLING SNOW...AND SNOWFALL RATES AROUND A QUARTER OF AN INCH TO A HALF AN INCH PER HOUR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
000 WWUS43 KARX 070546 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1146 PM CST THU DEC 6 2007 ...SNOW HAS ALL BUT ENDED... .THE STORM SYSTEM WHICH BROUGHT 1 TO 4 INCHES OF LIGHT POWDERY SNOW TO THE AREA ON THURSDAY AFTERNOON AND EVENING HAS PUSHED EAST OF THE AREA. HENCE...THE SNOW ADVISORY HAS BEEN CANCELLED. A PATCH OR TWO OF FREEZING DRIZZLE IS POSSIBLE OVERNIGHT...BUT ICE ACCUMULATIONS ARE NOT EXPECTED. IAZ010-011-029-030-WIZ054-055-061-070700- /O.CAN.KARX.SN.Y.0009.000000T0000Z-071207T0600Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1146 PM CST THU DEC 6 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. SNOW HAS ENDED OVER ALL OF THE ADVISORY AREA. HENCE...THE SNOW ADVISORY HAS BEEN CANCELLED. 1 TO 4 INCHES OF SNOW FELL ON THE AREA BEGINNING THURSDAY AFTERNOON...CONTINUING INTO THURSDAY EVENING. $$ BINAU WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Dec 5, 2:50 PM CST, 25 minutes earlier.
Area forecast discussion, Dec 5, 2:50 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 PM CST WED DEC 5 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
FORECAST CONCERNS FOCUS ON THE SYSTEM TO MOVE THROUGH ON THU/THU
NIGHT.
A 500 MB SHORTWAVE IS SLATED TO SLIDE EAST OUT OF THE
ROCKIES...SPINNING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY FOR THU
AFTERNOON/EVENING. GOOD CONSISTENCY WITH THE MODELS...WITH THE
GFS/NAM/SREF ALL HAVING A SIMILAR PLACEMENT/TIMING ON THIS
SHORTWAVE. THE SHORTWAVE IS GETTING NUDGED ALONG BY A WEST-EAST
RUNNING 300 MB JET...WHOSE LEFT EXIT REGION WILL BE OVER THE AREA BY
00Z FRI. THE IMPLIED A-GEOSTROPHIC MOTIONS IN THIS AREA SHOULD
ENHANCE THE LIFT FROM THE SHORTWAVE. GOOD QG CONVERGENCE IN THE
300:700 MB LAYER ACROSS THE LOCAL AREA WITH THE SHORTWAVE...BUT THE
DEEPER AND STRONGER CONVERGENCE IS BROUGHT ACROSS CENTRAL IOWA.
PRETTY GOOD THERMODYNAMICS WITH THIS SYSTEM...WITH WARM AIR
ADVECTION THROUGH THE 925:850 LAYER...ALONG WITH ISENTROPIC UPGLIDE
ON THE 280:295 K SFCS. AGAIN THOUGH...THE MAIN FOCUS IS JUST
SOUTH...ACROSS IOWA. ALL IN ALL...SNOW LOOKS LIKE A SAFE BET FOR
THURSDAY AFT/THURSDAY EVENING...WITH THE MOST FAVORABLE TIME LOCALLY
BETWEEN 20Z-02Z. IT SHOULD BE A QUICK MOVING SYSTEM...WHICH WILL
HELP KEEP SNOW AMOUNTS DOWN SOMEWHAT...AND THIS IS THE BIGGEST
QUESTION...JUST HOW MUCH SNOW CAN BE EXPECTED.
FOR TOTALS...COBB OUTPUT PRETTY CONSISTENT WITH LAYING DOWN 2 TO 4
INCHES ACROSS THE AREA IN THAT MID AFTERNOON/EARLY EVENING TIME
FRAME ON THU. THIS LOOKS REASONABLE WITH THE FORCING AND SPEED OF
THE SYSTEM. THE HIGHER ACCUMULATIONS SHOULD BE THE SOUTH...WITH THE
BETTER OVERALL FORCING. WITH THIS IN MIND...WITH GO WITH A SNOW ADV
FOR 18-06Z FOR NORTHEAST IA/SOUTHWEST WI. IT PROBABLY WON/T START
ACROSS SW WI UNTIL AFTER 21Z...BUT THE 18Z-06Z TIME FRAME COVERS THE
AREA WELL. THIS ADV MAY NEED TO BE EXPANDED NORTH.
ONE LAST CAVEAT TO THIS SYSTEM...AS IT PASSES THE SATURATION
DECREASES IN THE MID LAYERS...LEAVING A MOIST LAYER BELOW 800 MB
FROM 06-12Z. THE MODELS HINT AT LINGERING SOME ISENTROPIC LIFT FOR A
FEW HOURS AFTER MIDNIGHT...WHICH COULD LEAD TO SOME FREEZING
DRIZZLE. NOT OVERLY ENTHUSED BY THESE CHANCES AT THE MOMENT...SO
WILL LEAVE OUT OF THE FORECAST FOR NOW. HOWEVER...IT WILL NEED TO
BE MONITORED.
THE NEXT SYSTEM OF NOTE IS SLATED TO MOVE IN SAT/SAT NIGHT. DEEP 500
MB TROUGH WILL HAVE WORKED ACROSS THE ROCKIES BY 00Z SUN...SPITTING
SOME SHORTWAVE ENERGY OUT OF THE TROUGH AND TOWARD THE REGION. GOOD
ISENTROPIC UPGLIDE OUT AHEAD OF THE SHORTWAVE...WITH THE MODELS
BREAKING OUT PCPN ACROSS THE PLAIN STATES/IA/MO BY 00Z SUN. THE NAM
IS THE SLOWER OF THE MODELS...WITH THE EC/GFS MORE
AGGRESSIVE...MOVING PCPN ACROSS THE FORECAST AREA BETWEEN 18-00Z. ON
THE WHOLE...THE EC IS THE MORE ROBUST OF THE MODELS...AND BELIEVE
ITS A BIT OVERDONE. WITH TRENDS MORE TOWARD THE GFS FOR THIS TIME.
MORE ON THIS IN THE EXTENDED PORTION OF THE FORECAST. THE SAT/SAT
NIGHT SYSTEM HAS THE POTENTIAL FOR A FEW MORE INCHES OF SNOW...BUT
FORECAST CONFIDENCE IS NOT HIGH AS TO WHERE/HOW MUCH AS OF NOW.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
MODEL DIFFERENCES LOWERING THE CONFIDENCE IN THE EXTENDED PORTION OF
THE FORECAST...WITH ENSEMBLES ALSO SHOWING WIDE VARIANCES BETWEEN
THEIR MEMBERS. FIRST...FRONTAL BOUNDARY IS EXPECTED TO DEVELOP TO
THE SOUTHEAST OF THE UPPER MISSISSIPPI RIVER VALLEY BY SUNDAY...WITH
A LOW DEVELOPING AND MOVING UP THIS BOUNDARY. THE GFS/S POSITIONING
WOULD KEEP THE BULK OF THE PCPN WITH THIS SYSTEM FROM THE MID
MISSISSIPPI RIVER VALLEY INTO THE EASTERN GREAT LAKES. THE
EC...MEANWHILE...IS FARTHER NORTH...AND WOULD DROP SNOW OVER EASTERN
IOWA INTO CENTRAL WI. THIS IS A SHIFT NORTH FOR THE EC...COMPARED TO
ITS PREVIOUS RUNS...WHILE THE GFS HAS BEEN A BIT MORE CONSISTENT TO
THE SOUTH. WILL LEAN TOWARD THE GFS AS A RESULT. THEN...ANOTHER
SHORTWAVE TROUGH WILL LIFT OUT OF THE SOUTHERN PLAINS AND MOVE
TOWARD THE REGION. AGAIN...MODEL DIFFERENCES HERE...WITH THE EC
TAKING THIS SYSTEM ACROSS THE OH RIVER VALLEY...WHILE THE GFS IS
SLOWER AND WOULD BRING IT ACROSS THE LOCAL AREA. IN THIS CASE...THIS
IS A SHIFT NORTH FOR THE GFS COMPARED TO ITS PREVIOUS RUNS...AND
WILL TREND TOWARD THE EC IN THIS STEAD. OVERALL...THE FAIRLY ACTIVE
WINTER WEATHER COULD CONTINUE FOR THE END OF THE WEEKEND AND INTO
EARLY NEXT WEEK...BUT CONFIDENCE IS LOW IN THE
TRACK/TIMING/POSITIONING OF THESE NEXT COUPLE SYSTEMS.
&&
.AVIATION...
PERIOD FOR TAFS IS DOMINATED BY VFR CONDITIONS. HOWEVER...SHORTLY
AFTER THE END OF THE TAFS A 6HR IFR/LIFR PERIOD OF SN- PERIODIC SN+
WILL AFFECT THE SITES. THESE CONDITIONS WILL MOVE IN FROM THE WEST
AND BE LOCATED JUST WEST OF KRST BY DEC 6 18Z. THUS...THE MAIN IFR
OR BELOW PERIOD WITH ACCUMULATING SNOW WILL BE 18Z-00Z. THIS SNOW
WILL LIKELY BRING WIDESPREAD IFR SOUTH OF A KMSP-KGRB LINE TO
INTERSTATE 80 FROM DEC 6 18Z - DEC 7 06Z.
BAUMGARDT
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM 12 PM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT
FOR WIZ054-WIZ055-WIZ061.
MN...NONE.
IA...SNOW ADVISORY FROM 12 PM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT
FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
RIECKHazardous weather outlook, Dec 5, 5:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 500 AM CST WED DEC 5 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-061100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 500 AM CST WED DEC 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ACTIVE WINTER PATTERN WILL CONTINUE LATER THIS WEEK AS TWO MORE LOW PRESSURE SYSTEMS MOVE ACROSS THE REGION. THE FIRST WILL MOVE THROUGH THURSDAY AND THURSDAY NIGHT. AT THIS POINT IT LOOKS TO BRING BETWEEN 2 AND 4 INCHES OF SNOW TO THE AREA. THE SECOND STORM SYSTEM WOULD AFFECT THE AREA FOR THE WEEKEND. THIS SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE MORE MEASURABLE SNOW. HOWEVER...MUCH UNCERTAINTY EXISTS WITH THE TIMING AND POTENTIAL TRACK OF THIS SYSTEM .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RABERDING
Nearby
Snow Advisories in Iowa, 2007Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.